How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Derek Your Own Question
Dr. Derek
Dr. Derek, Veterinarian
Category: Veterinary
Satisfied Customers: 53
Experience:  Mixed animal veterinarian for nine years
88281037
Type Your Veterinary Question Here...
Dr. Derek is online now
A new question is answered every 9 seconds

My 6 year old female Pitt mix just finished 2 weeks of

This answer was rated:

My 6 year old female Pitt bull mix just finished 2 weeks of clavamox on Tuesday and has been lethargic ever since Monday (the day before her last dose). She doesn't want to jump up on the bed lile she usually does or play with out 2.5 year old child either. She did have mild rickets as a puppy and we had to give her victims d for a while. We were also give her glucosamine treats everyday for years but stopped about a month or so ago... ( could the reason she doesn't want to do anything be she's hurting? She does lip a little on her back right leg.
Hello I'm Dr. Derek, I hope to be of assistance today. Lamenesses and other orthopedic pains are some of the most prominent contributors to decreased activity. Animals experiencing difficulty in normal daily activity become more reluctant to perform simple tasks such as running, playing, jumping and sometimes even walking or rising from a resting position. Did her lameness appear to worsen after stopping the glucosamine treats? Or was it always present, but less severe?
Customer: replied 4 months ago.
SHE was more ready to play before but she did tire and slow down pretty quick.. and later in the day she would limping and laying around.. we stopped giving her the treats about 1 to 1.5 months ago...
My opinion would be that the declining condition may be directly related to stopping the glucosamine treats. Glucosamine levels will remain elevated for some period of time following long term use before slowly diminishing. Restarting a glucosamine, chondroitin, hyaluronic acid, and MSM supplement may give relief again.For what reason was she taking Clavamox?
Customer: replied 4 months ago.
SHE had a uti
I apologize for the delay in response. I would recommend restarting the glucosamine as previously discussed and see if the lameness improves. If the lameness does not improve or gets worse, consider an appointment with your regular veterinarian for a complete orthopedic exam. I hope that she starts feeling better and her pain is alleviated with the supplements/treats. I would be happy to answer any other questions you have. Please remember to rate my response once you're satisfied as it is the only way I am compensated. Thank you, ***** ***** wishes.
Customer: replied 4 months ago.
Ok thanks so much!!! I will definitely give u a good rating! :)
Thank you, ***** ***** greatly appreciate it.
Dr. Derek and 2 other Veterinary Specialists are ready to help you
Hi Deanna,

I'm just following up on our conversation about Deanna Addyman. How is everything going?

Dr. Derek